MAUDE Adverse Event Report: Alcon Research, LLC - Houston UNITY TOTAL PLUS Combined Procedure Pack; General surgery tray (kit)

Alcon Research, LLC - Houston UNITY TOTAL PLUS Combined Procedure Pack; General surgery tray (kit)
Catalog Number 8065000485
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Anxiety (2328); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that there was display of error code during cataract surgery (with intra ocular lens implantation) surgery in the right eye of a male elderly patient.The incident resulted in prolonged delay in the start and progression of the surgical procedures causing anxiety and discomfort in patient requiring supplemental sedation and oxygen therapy, as well as delaying their postoperative discharge.Although inpatient admission was not required; management was outpatient-based and the patient was prescribed with topical ophthalmic drops per standard post-cataract surgery protocol.There was no negative consequences on the patient and the patient was recovering.This report pertains to one of the two cassettes involved in reported events.
 
Additional Manufacturer Narrative
The product was not received at the investigation site for this complaint report; visual inspection or functional testing could not be conducted.The customer provided a photo of the console screen with a system message code; however, without the product we are unable to confirm root cause.Clinical information review has been performed.The investigation conducted a non-conformance review of the reported lot number.No relevant deviations were identified, all corresponding production release specifications defined in the device master record were met.As the root cause and its origin are inconclusive, further investigation or manufacturing actions are not warranted currently.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.No further investigation or manufacturing actions are warranted at this time due to the product not being returned to the manufacturing site for testing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trends and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4) h.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY TOTAL PLUS Combined Procedure Pack
Common Device Name
General surgery tray (kit)
Manufacturer (Section D)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50194805
Report Number1644019-2026-04240
Device Sequence Number6098914
Product Code LRO
UDI-Device Identifier00380650004857
UDI-Public(01)00380650004857(17)271231(11)260123(10)17VW89
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065000485
Device Lot Number17VW89
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/18/2026
Initial Report FDA Received Date08/10/2026
Date Device Manufactured01/23/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Hand Piece; UNITY Cataract FMS Procedure Pack; UNITY VCS Console
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale